Neuroleptic Malignant Syndrome
Neuroleptic malignant syndrome is a life-threatening reaction that may occur as a result of taking certain antipsychotic medicines. The exact cause of this syndrome is not known. But it may occur when the medicine causes a malfunction in the system that regulates the body's temperature.
The first signs of neuroleptic malignant syndrome include high fever and changes in a person's heart and breathing patterns. People who take antipsychotic medicines and develop these symptoms need to be seen immediately by a doctor.
eMedicineHealth Medical Reference from Healthwise
To learn more visit Healthwise.org
© 1995-2014 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
- Early Care for Your Premature Baby
- What to Eat When You Have Cancer
- When to Take More Pain Medication